Some possible symptoms of a Zelnorm overdose include lightheadedness, fainting, and abdominal pain (or stomach pain). Treating a recent overdose may involve "pumping the stomach" or giving certain medicines. Treatment may also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For a Zelnorm overdose, supportive treatment options may include fluids through an intravenous line, closely monitoring the heart and blood pressure, and other treatments based on complications that occur. If you believe you may have overdosed on Zelnorm, seek medical attention immediately.
Zelnorm® (tegaserod maleate) is a prescription medication used to treat irritable bowel syndrome (IBS) with constipation in women and chronic idiopathic constipation in people less than 65 years old. Chronic constipation is constipation lasting at least six months. Idiopathic constipation means constipation not due to other diseases or drugs.
As with all medicines, it is possible to take too much Zelnorm. Zelnorm overdose effects will vary depending on a number of factors, including how much Zelnorm is taken and whether it is taken with any other medicines, alcohol, and/or drugs.
If you began treatment with Zelnorm and overdosed, and/or believe you may have overdosed, seek medical attention immediately.
In March 2007, Zelnorm was taken off the market in the United States because it was shown to increase the risk for a heart attack, angina, or stroke. In July 2007, the United States Food and Drug Administration (FDA) announced that Zelnorm will be available to people who meet certain criteria through a special program called a "treatment IND" (see Zelnorm Recall for more information). However, as of April 2, 2008, Zelnorm is no longer available under the treatment IND program, although it may still be available in certain emergency situations.